CNS Motion Disorders mechanism of action of L dopa Why is L dopa usually given

Cns motion disorders mechanism of action of l dopa

This preview shows page 41 out of 41 pages.

CNS: Motion Disorders mechanism of action of L-dopa? Why is L-dopa usually given in combination with carbidopa? What is the mechanism of action of carbidopa?13.An 18-year-old man is brought to the emergency department by paramedics after a series of grand-mal seizures.He required repeated doses of IV lorazepam to finally control the episode. A family member states that he has had epilepsy since childhood. He is supposed to take phenytoin but often forgets or refuses. You give him an IV loading dose of fosphenytoin and restart him on his oral phenytoin. Why did you choose fosphenytoin IV? Whatis the mechanism of action of phenytoin? How is phenytoin metabolized? Why may a small dose change result in a disproportionate change in blood level?14.Name some drugs used for acute muscle spasm and drugs used to treat muscle spasticity. What is their mechanism of action and their most common side effects? 15.L.M., a 55-year-old artist presents to the neurology clinic complaining of difficulty painting because of unsteadiness in his right hand. He also complains of increasing difficulty getting out of chairs. On physical exam, L.M. displays a notable lack of normal changes in facial expression and his extremities reveals a slight “ratchet-like” rigidity with a mild resting tremor. Before a diagnosis of Parkinson’s disease, what drugs must be ruled out because of their antidopaminergic activity? For therapy, should it be initiated with a dopamine agonist or levodopa? If pramipexole is prescribed, what is its suggested dosage and what are its common side effects? After 18 months of pramipexole therapy, L.M.s symptoms are worsening and levodopa is to be added to therapy. What is Sinemet and what are the advantages or disadvantages of Sinemet over levodopa alone?16.A.R., a 14-year-old 40 kg female high school student has a “convulsion” shortly after arriving at school. A teacher who witnesses the episode describes her as behaving “oddly”; she got up from her desk, bumped into several desks, and fell to the floor and experiences an apparent generalized tonic-clonic seizure. On arrival at the hospital A.R. appeared drowsy and confused. Lab studies were normal but an EEG showed focal epileptiform discharges in the left temporal area. The subjective and objective features of the seizures were consistent with a diagnosis of complex partial seizures with secondary generalization. What antiepileptic drugs are commonly used for these types of seizures and what would be recommended as a first-choice? What should be considered in view of the reports of CBZ-induced agranulocytosis and autoinduction of metabolism? If A.R. still has seizures and the CBZ serum level is within therapeutic range, what is the next step in therapy? Rev 7/14 41

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture